Alert archive / Idaho / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 1, NWS Pocatello, ID

April 7, 20184 counties in Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Apr 7, 2018, 6:50 PM MDT for 4 counties in Idaho. It was in force for 40 min. 38 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2018, 6:50 PM MDT (00:50 UTC)
Expired
Apr 7, 2018, 7:30 PM MDT
In force
40 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bingham County, ID, Bonneville County, ID, Jefferson County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 63 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 6:50 PM MDTHAIL 1.253 Wsw Idaho Falls, ID
Apr 7, 7:00 PM MDTHAIL 1.54 N Shelley, IDREPORTED OFF OF W 65TH S. PHOTOS POSTED ON SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:01 PM MDTHAIL 1.54 Ssw Idaho Falls, IDQUARTER TO PING PONG BALL SIZE HAIL REPORTED NEAR THE BUDWEISER PLANT ALONG S YELLOWSTONE HIGHWAY/HIGHWAY 91. PHOTOS POSTED TO EAST IDAHO NEWS FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:04 PM MDTHAIL 1.52 S Idaho Falls, IDNEAR TAYLORVIEW MIDDLE SCHOOL. MEASURED WITH A RULER. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:05 PM MDTTSTM WND GST 541 Nw Idaho Falls, IDMESONET STATION ARLIDA, 1 NW IDAHO FALLS.
Apr 7, 7:05 PM MDTTSTM WND GST 54Idaho Falls, ID
Apr 7, 7:05 PM MDTHAIL 1Idaho Falls, IDQUARTER SIZE HAIL REPORTED IN IDAHO FALLS.
Apr 7, 7:05 PM MDTHAIL 1.251 S Idaho Falls, IDREPORTED AT TAUTPHAUS PARK. PHOTOS POSTED TO EAST IDAHO NEWS FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:05 PM MDTHAIL 2Idaho Falls, IDOVER 100 REPORTS OF SEVERE HAIL RANGING FROM QUARTER SIZE TO 2 INCHES IN DIAMETER ACROSS THE IDAHO FALLS AREA. HAIL COVERED THE GROUND WITH ACCUMULATION OF 1-2 INCHES IN SOME AREAS. SEVERAL WINDOWS AND SKYLIGHTS BROKEN ON HOMES AND TRAILERS. VEHICLE MIRRORS BR
Apr 7, 7:06 PM MDTHAIL 1.75Idaho Falls, IDREPORTED VIA TWITTER.
Apr 7, 7:06 PM MDTHAIL 21 Ese Idaho Falls, IDHAIL UP TO 2 INCHES IN DIAMETER REPORTED FROM KATE CURLEY PARK SE TO E 17TH ST NEAR NATURAL GROCERS. HAIL COVERED THE GROUND. DOZENS OF REPORTS IN THIS AREA OF WIDESPREAD, SIGNIFICANT DAMAGE TO SIDING, DENTED CARS/TRAILERS, AND HOLES IN FENCES. PHOTOS SUBMITTE
Apr 7, 7:07 PM MDTHAIL 11 E Idaho Falls, IDREPORTED AT IDAHO FALLS HIGH SCHOOL. TIME ESTIMATED BASED ON RADAR. PHOTO POSTED ON KIFI LOCAL NEWS 8 FACEBOOK PAGE.
Apr 7, 7:07 PM MDTHAIL 1.251 E Idaho Falls, IDSEVERAL REPORTS OF QUARTER TO HALF DOLLAR SIZE HAIL, INCLUDING AT IDAHO FALLS HIGH SCHOOL. PHOTOS POSTED ON KIFI AND EAST IDAHO NEWS FACEBOOK PAGES. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:07 PM MDTHAIL 1.252 Se Idaho Falls, IDREPORTED ON BALTIC AVE, MEASURED WITH A RULER. TIME ESTIMATED.
Apr 7, 7:08 PM MDTHAIL 1.251 Ssw Ammon, IDREPORTED NEAR THE INTERSECTION OF E SUNNYSIDE RD AND CAROLYN LANE IN AMMON.
Apr 7, 7:08 PM MDTHAIL 1.25Ammon, IDHAIL BROKE OUT A WINDOW ON A RESIDENCE. REPORTED VIA TWITTER.
Apr 7, 7:08 PM MDTHAIL 1.25Ammon, IDQUARTER AND HALF DOLLAR SIZE HAIL IN AMMON.
Apr 7, 7:08 PM MDTHAIL 1.51 W Ammon, IDPHOTOS POSTED TO EAST IDAHO NEWS FACEBOOK PAGE. REPORT OF 2 VEHICLES DAMAGED AT DILLARD'S. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:08 PM MDTHAIL 1.75Ammon, IDOVER 80 PUBLIC REPORTS OF SEVERE HAIL RANGING FROM QUARTER TO GOLF BALL SIZE ACROSS THE AMMON AREA. HAIL COVERED THE GROUND, ROOFS, AND ROADS. DAMAGE TO AT LEAST 6 VEHICLES AND 5 TRAILERS, INCLUDING A CAR WINDOW SMASHED OUT. WIDESPREAD, SIGNIFICANT DAMAGE TO R
Apr 7, 7:08 PM MDTHAIL 21 Nw Ammon, IDNUMEROUS REPORTS OF HALF DOLLAR TO GOLF BALL SIZE HAIL. ONE PHOTO SUBMITTED TO EAST IDAHO NEWS FACEBOOK PAGE OF ESTIMATED 2 INCH HAIL. HAIL COVERED THE GROUND. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:09 PM MDTHAIL 0.251 N Ammon, ID
Apr 7, 7:09 PM MDTHAIL 0.51 Nne Idaho Falls, IDHEAVY RAIN
Apr 7, 7:09 PM MDTHAIL 0.51 Nne Idaho Falls, IDHEAVY RAIN.
Apr 7, 7:09 PM MDTHAIL 0.754 Sse Ririe, ID
Apr 7, 7:09 PM MDTHAIL 12 Ssw Iona, IDHAIL COVERED THE GROUND.
Apr 7, 7:09 PM MDTHAIL 1.751 Ene Ammon, IDPHOTOS POSTED ON KIFI FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:09 PM MDTHAIL 22 Wnw Ammon, IDMULTIPLE REPORTS AND PHOTOS OF HALF DOLLAR TO 2 INCH HAIL MEASURED WITH A RULER. WIDESPREAD SIGNIFICANT HAIL DAMAGE ACROSS THE AREA WITH NUMEROUS REPORTS OF DAMAGE TO RESIDENTIAL SIDING, FENCES, AND ROOFS. MULTIPLE RESIDENTIAL WINDOWS CRACKED OR BROKEN. VEHICL
Apr 7, 7:10 PM MDTHAIL 11 S Ammon, IDONE INCH HAIL.
Apr 7, 7:10 PM MDTHAIL 1.51 E Ammon, IDNEAR THE INTERSECTION OF HIGH DESERT DR AND FRONTIER DR. SIDING DAMAGE REPORTED.
Apr 7, 7:10 PM MDTHAIL 1.52 Ne Ammon, IDHAIL SLIGHTLY SMALLER THAN GOLF BALL SIZE REPORTED NEAR THE INTERSECTION OF 1ST ST AND N 45TH E. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:10 PM MDTHAIL 1.52 Nne Ammon, IDNUMEROUS REPORTS OF QUARTER TO PING PONG BALL SIZE HAIL. SIGNIFICANT SIDING DAMAGE TO NUMEROUS RESIDENTIAL STRUCTURES. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:11 PM MDTHAIL 1.51 Ese Ammon, IDPHOTOS OF QUARTER TO PING PONG BALL SIZE HAIL POSTED ON KIFI FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:14 PM MDTHAIL 1.752 Wsw Iona, IDREPORTED AT THE MAVERIK AT THE INTERSECTION OF E LINCOLN RD AND AMMON RD VIA NWS POCATELLO FACEBOOK PAGE. ADDITIONAL PUBLIC REPORTS AND PHOTOS OF HUNDREDS OF HOLES IN RESIDENTIAL SIDING IN THE AREA.
Apr 7, 7:15 PM MDTHAIL 1.251 Nne Ammon, IDMULTIPLE REPORTS/PHOTOS NEAR THE INTERSECTION OF CRIMSON DR AND DIXIE ST VIA NWS POCATELLO FACEBOOK PAGE.
Apr 7, 7:15 PM MDTHAIL 1.25Iona, IDMULTIPLE REPORTS AND PHOTOS OF QUARTER TO HALF DOLLAR SIZE HAIL. HAIL COVERED THE GROUND. MULTIPLE HOMES WITH SIDING DAMAGE. TIME ESTIMATED BASED ON RADAR.
Apr 7, 7:16 PM MDTTSTM WND GST 571 Nw Idaho Falls, IDMESONET STATION ITD15, 1 NW IDAHO FALLS.
Apr 7, 7:23 PM MDTTSTM WND GST 51Idaho Falls Airport, IDASOS STATION IDA, IDAHO FALLS AIRPORT.
Apr 7, 7:25 PM MDTHAIL 1.75Idaho Falls, IDMULTIPLE REPORTS OF BROKEN WINDOWS / VEHICLE DAMAGE / SIDING DAMAGE VIA SOCIAL MEDIA DUE TO LARGE HAIL THROUGH THE AMMON/IDAHO FALLS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 30 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 0.8 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2018-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2018-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

626 
WUUS55 KPIH 080050
SVRPIH
IDC011-019-051-065-080130-
/O.NEW.KPIH.SV.W.0001.180408T0050Z-180408T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
650 PM MDT SAT APR 7 2018

The National Weather Service in Pocatello has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jefferson County in southeastern Idaho...
  Northwestern Bonneville County in southeastern Idaho...
  South central Madison County in southeastern Idaho...
  Central Bingham County in southeastern Idaho...

* Until 730 PM MDT

* At 650 PM MDT, a severe thunderstorm was located 7 miles northwest 
  of Shelley or 11 miles northwest of Goshen, moving east northeast 
  at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Idaho Falls, Rigby, Ririe Reservoir, Ammon, Shelley, Iona, Ucon,
  Ririe, Archer, Osgood and Heise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

&&

LAT...LON 4330 11234 4348 11242 4376 11175 4343 11154
TIME...MOT...LOC 0050Z 254DEG 45KT 4342 11226 

HAIL...1.00IN
WIND...60MPH
 
$$

AD/Huston
2 follow-up statements
396 
WWUS55 KPIH 080109
SVSPIH

Severe Weather Statement
National Weather Service Pocatello ID
709 PM MDT SAT APR 7 2018

IDC011-019-051-065-080130-
/O.CON.KPIH.SV.W.0001.000000T0000Z-180408T0130Z/
Jefferson ID-Bonneville ID-Madison ID-Bingham ID-
709 PM MDT SAT APR 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTHEASTERN JEFFERSON...NORTHWESTERN BONNEVILLE...SOUTH CENTRAL
MADISON AND NORTHEASTERN BINGHAM COUNTIES...

At 708 PM MDT, a severe thunderstorm was located over Ammon or near
Idaho Falls, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...At 705 PM MDT Trained Spotters reported one inch hail in 
         Idaho Falls. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Idaho Falls, Rigby, Ririe Reservoir, Ammon, Shelley, Iona, Ucon,
Ririe, Archer, Osgood and Heise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

&&

LAT...LON 4336 11211 4353 11222 4376 11175 4343 11154
TIME...MOT...LOC 0108Z 254DEG 45KT 4348 11196 

HAIL...1.00IN
WIND...60MPH
 
$$

AD/Huston
329 
WWUS55 KPIH 080128
SVSPIH

Severe Weather Statement
National Weather Service Pocatello ID
728 PM MDT SAT APR 7 2018

IDC011-019-051-065-080137-
/O.EXP.KPIH.SV.W.0001.000000T0000Z-180408T0130Z/
Jefferson ID-Bonneville ID-Madison ID-Bingham ID-
728 PM MDT SAT APR 7 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON...
NORTHWESTERN BONNEVILLE...SOUTH CENTRAL MADISON AND NORTHEASTERN
BINGHAM COUNTIES WILL EXPIRE AT 730 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. Gusty winds and 
Heavy Rain remain a threat. Remain indoors until the storms have 
passed.

LAT...LON 4336 11211 4353 11222 4376 11175 4343 11154
TIME...MOT...LOC 0127Z 254DEG 45KT 4354 11169 

$$

AD/Huston

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:13 PM MDT, 4 hours 37 minutes earlier.

Area forecast discussion, Apr 7, 2:13 PM MDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
213 PM MDT Sat Apr 7 2018

.SHORT TERM...Tonight through Sunday night.

Widespread rain is exiting the region. Hi resolution models
continue to show scattered thunderstorms developing this
afternoon. Would normally think with all of the rain and low
clouds around that there would be no way that we would get
unstable enough. However, the widespread rain and the low cloud
cover is moving east very fast, so maybe the hi resolution models
are not totally out to lunch. We have very strong winds off the
surface which will have an opportunity to mix down to the surface
late this afternoon into the evening. A wind advisory is in place
for the Snake Plain with the Arco Desert standing the best chance
of reaching advisory levels. Meanwhile, thunderstorms will not
have to grow to a very deep depth to tap into this wind and bring
severe thunderstorm winds to the surface. So, could be a very
"interesting" late afternoon and evening.

And then there's the flood potential. With some exceptions, as a
whole rainfall amounts look much lighter than forecasted.
Entertained the thought of dropping the flood watches. However, we
still have the thunderstorms to move through the region which may
deposit significant rainfall. High flows on area streams and creeks
are still possible.

Colder air works into the region behind the cold front and showers
remain possible on Sunday especially for the high country. Could see
1 to 3 inches of snow above 6000 feet. The colder air should ease
the flood threat to diminish for a day or two as we head into early
next week. Winds will be gusty on Sunday, and a wind advisory for
the Snake Plain may be necessary.

Valle

.LONG TERM...Monday Through Saturday.

With an active weather day to monitor today, largely blended the
ongoing long term forecast with the latest guidance, which resulted
in no major changes. Ridging will grant the region dry conditions
Mon into Tues afternoon, before a weak disturbance brings a chance
of rain and snow showers from west to east across SE Idaho Tues eve
into Wed morning. Showers may linger in the mntns Wed eve before a
stronger storm system and cold front push across the area Thurs,
possibly lingering into Fri. Continuing to watch Thurs afternoon/eve
for a possible high wind event with attendant risk for blowing dust.
Model runs today backed off ever so slightly on the wind, but it is
not unusual to see fluctuations this far out and will continue to
monitor overall model trends in the coming days. Forecast confidence
is low Fri and Sat. We should trend drier as Thursday's system
pushes east into the Plains, but a fair amount of moisture remains
in the model guidance. Overall, Thursday's system looks like the
strongest one for next week. Thurs-Sat look significantly cooler
behind the front. - KSmith/Valle

&&

.AVIATION...Area of widespread light rain that affected most
terminals this morning diminished/pushed east a couple hours ahead
of schedule, which should allow all TAF sites to trend back
toward VFR for the rest of the afternoon, tonight, and Sun
morning. Precip should end at KDIJ soon. Greatest concerns for
this afternoon into Sunday will be strong winds, especially at
KBYI/KPIH/KIDA, and the threat of isolated t-storms this
afternoon/eve. Any t-storm that affects a terminal will be capable
of producing strong, gusty, and erratic winds potentially in
excess of 50 knots. TAF amendments are possible as we closely
monitor this activity. Regional strong/gusty winds look likely to
continue Sun afternoon/eve as well. - KSmith/Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM MDT this evening for IDZ020-021.

Flood Watch through late tonight for IDZ018-019-023>025-031.

&&

In the hours before

Special weather statement, Apr 7, 4:47 PM MDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Pocatello ID
447 PM MDT SAT APR 7 2018

IDZ017-021>023-072330-
Caribou Highlands ID-South Central Highlands ID-
Lower Snake River Plain ID-Eastern Magic Valley ID-
447 PM MDT SAT APR 7 2018

...STRONG THUNDERSTORMS WITH GUSTY WINDS MOVING ACROSS SOUTHEASTERN
BLAINE...NORTHWESTERN BANNOCK...CENTRAL POWER AND SOUTHWESTERN
BINGHAM COUNTIES THROUGH 530 PM MDT...

At 446 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Aberdeen to 14 miles north of
Cold Water Rest Area to near Lake Walcott. Movement was east at 45
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Pocatello, American Falls, American Falls Reservoir, Neeley,
Chubbuck, Aberdeen, Fort Hall Buffalo Lodge, Fort Hall Eagle Lodge,
Fort Hall Townsite, Fort Hall Bannock Creek Lodge, Pocatello Airport,
Fort Hall Putnam Lodge and Sterling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near American Falls Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4317 11220 4295 11223 4276 11241 4272 11318
      4279 11318 4283 11310 4302 11297
TIME...MOT...LOC 2246Z 258DEG 39KT 4296 11310 4283 11314 4271 11329

KSMITH/HUSTON
Special weather statement, Apr 7, 4:59 PM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Pocatello ID
459 PM MDT SAT APR 7 2018

IDZ017-020-021-072330-
Upper Snake River Plain ID-Lower Snake River Plain ID-
Eastern Magic Valley ID-
459 PM MDT SAT APR 7 2018

...STRONG THUNDERSTORMS MOVING NORTHEAST THROUGH SNAKE RIVER PLAIN
TOWARD BLACKFOOT AND IDAHO FALLS THROUGH 530 PM MDT...

At 456 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 17 miles south of Southwest Inl to 13
miles northwest of Springfield to 6 miles north of Aberdeen,
moving northeast at 45 mph.

Strong wind gusts up to 50 mph, small hail, and brief heavy rain are
possible with these storms as they move northeast toward the
Interstate 15 corridor through 530 PM MDT.

Locations impacted include...
Blackfoot, Shelley, Firth, Atomic City, Rose, Fort Hall Lincoln Creek
Lodge, Taber, Springfield, Rockford, Moreland, Pingree, Groveland,
Basalt, East Butte and Wapello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4363 11249 4347 11213 4319 11207 4303 11289
      4314 11304 4325 11322
TIME...MOT...LOC 2256Z 242DEG 51KT 4325 11313 4317 11294 4303 11286

Huston
Special weather statement, Apr 7, 5:44 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pocatello ID
544 PM MDT SAT APR 7 2018

IDZ017-020-031-032-080030-
Lost River/Pashimeroi ID-Big and Little Wood River Region ID-
Upper Snake River Plain ID-Eastern Magic Valley ID-
544 PM MDT SAT APR 7 2018

...THUNDERSTORM WIND GUSTS TO 50 MPH APPROACHING ARCO AND CRATERS OF
THE MOON UNTIL 630 PM MDT...

At 542 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Grouse to 10 miles northeast
of Carey. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Arco and Craters Of The Moon.

LAT...LON 4367 11325 4335 11326 4332 11389 4365 11360
TIME...MOT...LOC 2342Z 284DEG 34KT 4359 11361 4338 11377

AD/Huston
Special weather statement, Apr 7, 5:52 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pocatello ID
552 PM MDT SAT APR 7 2018

IDZ017-020-021-080030-
Upper Snake River Plain ID-Lower Snake River Plain ID-
Eastern Magic Valley ID-
552 PM MDT SAT APR 7 2018

...STRONG THUNDERSTORMS ACROSS THE ARCO DESERT APPROACHING THE INL
UNTIL 630 PM MDT...

At 551 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Southwest Inl or 25 miles southeast of Arco, moving
northeast at 50 mph.

Wind gusts up to 55 mph will be possible with this storm.

Locations impacted include...
Atomic City, Taber, Southeast Inl, East Butte, Big Southern Butte and
Coxs Well Airport.

LAT...LON 4298 11351 4321 11373 4334 11327 4361 11261
      4328 11239
TIME...MOT...LOC 2351Z 246DEG 43KT 4330 11305

AD/Huston
Local storm report, Apr 7, 6:23 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
623 PM MDT SAT APR 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     FUNNEL CLOUD     15 SW ATOMIC CITY       43.26N 112.99W
04/07/2018                   BINGHAM            ID   NWS EMPLOYEE

            FUNNEL CLOUD VIEWED BY NWS EMPLOYEE FROM
            DISTANCE OF APPROXIMATELY 32 MILES.

&&

KSMITH
Local storm report, Apr 7, 6:45 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
645 PM MDT SAT APR 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     FUNNEL CLOUD     7 W TABER               43.31N 112.76W
04/07/2018                   BINGHAM            ID   PUBLIC

            PHOTO POSTED TO KIFI LOCAL NEWS 8 FACEBOOK
            PAGE.

&&

KSMITH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:07 PM MDTTornado WarningPIHBingham, Bonneville, Butte23 min
Apr 7, 6:30 PM MDTTornado WarningPIHBingham, Bonneville30 min
Apr 7, 7:26 PM MDTSevere Thunderstorm WarningPIHBonneville, Fremont, Jefferson, Madison, Teton20 min
Apr 7, 7:32 PM MDTSpecial Weather StatementPIHBannock, Caribou, Franklin, Oneida58 min
Apr 7, 7:48 PM MDTSpecial Weather StatementPIHMadison, Teton42 min
Apr 7, 9:12 PM MDTSpecial Weather StatementPIHBear Lake18 min
Apr 8, 2:08 AM MDTAreal Flood WarningPIHClark18 hr
Apr 8, 2:19 AM MDTWind AdvisoryPIH17 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.